Nebraska, 2005

Damaging Wind in Nebraska, July 23, 2005

July 23, 2005 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 23, 7:00 PM MST, 2 hours 1 minute earlier.

Area forecast discussion, Jul 23, 7:00 PM MST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT SAT JUL 23 2005

.UPDATE...HAVE UPDATED GRIDS AND FORECAST TO REFLECT CURRENT
PRECIPITATION TRENDS. AREA OF PRECIPITATION CONTINUES TO FILL IN
OVER SOUTHEAST WYOMING AND NOW IS MOSTLY SHOWERS. FEW EMBEDDED
THUNDERSTORMS IN SE WY AND SOME STRONGER THUNDERSTORMS IN THE
PANHANDLE. AREA WILL CONTINUE TO MOVE SLOWLY NORTHEAST. SHORT WAVE
AIDING IN PRECIPITATION EVIDENT IN SATELLITE IMAGERY WITH BACK EDGE
OF PRECIPITATION MOVING THRU NE CARBON COUNTY AND THROUGH NORTHERN
ALBANY COUNTY ATTM. BACK EDGE WILL ROTATE NORTHEASTWARD OVERNIGHT.
SOME CONCERN ABOUT THE POTENTIAL FOR LOW CLOUDS AND FOG WITH PLENTY
OF RAIN MOST AREAS AND TEMPERATURES COOLING RAPIDLY. WILL ADD SOME
PATCHY FOG TO THE FORECAST FOR THE MORNING HOURS.  STARK

.PREVIOUS DISCUSSION...
SHORT TERM...PRIMARY CONCERN FOR THE SHORT TERM WILL BE CONVECTION
LATER THIS AFTERNOON AND THIS EVENING AND THE CHANCE OF SEVERE
WEATHER ON SUNDAY.  CURRENTLY SOME THUNDERSTORMS HAVE DEVELOPED IN
NORTH CENTRAL COLORADO AND HAVE BEEN INDICATING NORTHEAST MOVEMENT
AROUND THE UPPER HIGH CENTERED OVER KANSAS. THEREFORE HAVE POPS
GOING IN THE FORECAST THROUGH MIDNIGHT TONIGHT AND THEN REDEVELOPING
SUNDAY AFTERNOON.  MODELS SUGGEST BOUNDARY MOVING THROUGH OVERNIGHT
WITH TIME HEIGHTS INDICATING LOW CLOUDS EAST OF I25 SUNDAY MORNING
IN UPSLOPE FLOW.  THIS SCENARIO WOULD LEND TO THE SPC IDEA OF SLIGHT
CHANCE OF SEVERE TOMORROW WITH PLENTY OF LOW LEVEL MOISTURE AND A
BOUNDARY TO ACT AS THE TRIGGER FOR CONVECTION.  GUIDANCE INDICATES
TEMPERATURES A LITTLE COOLER TOMORROW BUT STILL AT OR ABOVE NORMAL.

.LONG TERM...FOR SUN NIGHT THRU NEXT SAT. WEAK IMPULSE SETS OFF
ISOLD-WDLY SCT TSTMS SUN EVNG. COLD FRONTAL BOUNDARY SAGS WWRD
ACROSS THE ZONES ON MON THUS A BETTER CHANCE OF AFTN/EVNG TSTMS
ALONG CONVERGENCE AXIS. MORE IMPRESSIVE S/WV TROF (SHORTWAVE TROF)
MOVES ACROSS WY ON TUE WITH ETA PROGGING A REFRESHINGLY COOLER
AIRMASS AND UPSLOPE FLOW. WILL TREND HIGH TEMPERATURES DOWNWARD
TOWARDS MEX MOS GUIDANCE.  GOOD CALL BY MIDNIGHT SHIFT LONG TERM
FORECASTER. TUE WILL DEFINITELY BE A BREATH OF FRESH AIR COMPARED TO
OUR RECENT HOT TEMPERATURES. COOL STABLE AIRMASS WILL LIKELY YIELD
LITTLE PRECIPITATION. DRYING/WARMING TREND ENSUES FOR WED THRU SAT
AS UPPER RIDGE AXIS BUILDS ONCE AGAIN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

GRIFFITH/RUBIN
Hazardous weather outlook, Jul 23, 9:42 AM MST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 AM MDT SAT JUL 23 2005

NEZ001>003-019>021-054-055-WYZ059>070-241645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1042 AM MDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

HOT CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGHS ONCE AGAIN
BEING IN THE 90S TO SOME TRIPLE DIGIT READINGS IN EXTREME EASTERN
WYOMING AND THE PANHANDLE. PERSONS DOING OUTSIDE ACTIVITIES SHOULD
TAKE PRECAUTIONS.  ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS
AFERNOON AND EVENING BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS SUNDAY
AND MONDAY AFTERNOONS AND EVENINGS. COOLER TEMPERATURES CAN BE
EXPECTED FOR THE BEGINNING OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

The radar

The Rapid City radar (KUDX), 145 km away, was scanning. The volume nearest the first event began at 04:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dawes

When
July 23, 9:01 PM MST to 9:03 PM MST
Where
Dawes County, Chadron Arpt
Measured
62 kt (71 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.833, -103.100

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464477.